Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 94, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 13, 2019, 3:43 AM CDT for Maries County, Phelps County, Pulaski County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 13, 2019, 9:09 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Maries County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:28 AM CDT | FLASH FLOOD | 6 Nw Northwye, MO | TREE LITTER AND DEBRIS WASHED ONTO THE ROAD ON COUNTY ROAD 8410 AT THE LOW WATER CROSSING OVER SPRING CREEK. TIME ESTIMATED FROM RADAR. DELAYED REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.6
The text
As transmitted.
683
WGUS53 KSGF 130843
FFWSGF
MOC125-161-169-131445-
/O.NEW.KSGF.FF.W.0094.190813T0843Z-190813T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
343 AM CDT Tue Aug 13 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southern Maries County in central Missouri...
Northern Pulaski County in central Missouri...
Northern Phelps County in east central Missouri...
* Until 945 AM CDT Tuesday.
* At 343 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Rolla... Waynesville...
St. Robert... St. James...
Richland... Dixon...
Crocker... Doolittle...
Newburg... Devil's Elbow...
Vichy... Northwye...
Swedeborg... Ozark Springs...
Jerome... Rosati...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
Route T northwest of Waynesville...
Route U at Tavern Creek west of Crocker...
and Route HH at Bell Creek east of Crocker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3778 9241 3795 9241 3802 9217 3809 9206
3815 9193 3822 9165 3815 9164 3815 9153
3797 9153 3784 9204
$$
Schaumann2 follow-up statements
741
WGUS73 KSGF 131041
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
541 AM CDT Tue Aug 13 2019
MOC125-161-169-131445-
/O.CON.KSGF.FF.W.0094.000000T0000Z-190813T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Pulaski MO-Phelps MO-
541 AM CDT Tue Aug 13 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN MARIES...NORTHERN PULASKI AND NORTHERN PHELPS
COUNTIES...
Doppler radar indicates that two to five inches of rain fell across
the area overnight with the heaviest rain falling between Dixon and
Vichy. This is likely resulting in flash flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Rolla... Waynesville...
St. Robert... St. James...
Richland... Dixon...
Doolittle... Newburg...
Vichy... Northwye...
Swedeborg... Ozark Springs...
Jerome... Rosati...
This warning includes but is not limited to the following low water
crossings...
Route O at Jones Creek just south of Dixon...
Route Y northwest of Rolla...
Route T northwest of Waynesville...
Route HH at Bell Creek east of Crocker...
and Route E near Stickney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3779 9241 3792 9241 3793 9227 3802 9217
3812 9193 3816 9173 3815 9164 3815 9153
3797 9153 3791 9177 3793 9187 3790 9197
3786 9205
$$
Schaumann529
WGUS73 KSGF 131409
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
909 AM CDT Tue Aug 13 2019
MOC125-161-169-131418-
/O.CAN.KSGF.FF.W.0094.000000T0000Z-190813T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Pulaski MO-Phelps MO-
909 AM CDT Tue Aug 13 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MARIES...NORTHERN PULASKI
AND NORTHERN PHELPS COUNTIES IS CANCELLED...
The heavy rain has ended. The threat for rapid rises in water levels
has diminished. There are no reports of ongoing flooding. Flash
flooding is no longer expected to pose a threat to life or property.
LAT...LON 3779 9241 3792 9241 3793 9227 3802 9217
3812 9193 3816 9173 3815 9164 3815 9153
3797 9153 3791 9177 3793 9187 3790 9197
3786 9205
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:09 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 3:09 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 309 AM CDT Tue Aug 13 2019 .SHORT TERM...(Today and tonight) Issued at 308 AM CDT Tue Aug 13 2019 Early this morning a cold front was pushing through the area, with a complex of thunderstorms out ahead of it, mainly across central Missouri. This front will push into northern Arkansas early this morning with the storms coming to an end. There will be a somewhat of a delay in the drier air being advected in, as dew points are expected to remain in the 70s most of the day before really dropping off this evening and overnight. Temperatures will be some 10 degrees cooler than yesterday, with highs mainly in the 80s, and perhaps near or slightly above 90 in far south central Missouri. This could push heat indices up near 105 degrees for at least a few hours over south central Missouri. A much more comfortable night is in store tonight as that drier air moves in. Under mostly clear skies lows will drop into the middle 60s, more normal for this time of year. .LONG TERM...(Wednesday through Monday) Issued at 308 AM CDT Tue Aug 13 2019 The remainder of the work week looks somewhat uneventful with a string of quiet weather days expected. Mid level ridging shifts westward, placing the mid section of the country in a northwest flow regime. Given the flow regime, models are indicating the possibility of some thunderstorm complexes rolling off the Plains into the area THursday night into Friday morning. However, confidence is rather low at this time on this occurring. Temperatures will be seasonal with highs in the mid and upper 80s and lows in the 60s. The flow becomes more zonal as we head into the weekend and this may open the door for a little better chance for some rainfall towards the end of the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1218 AM CDT Tue Aug 13 2019 A cold front was making its way towards the area, with scattered storms out ahead of it now entering western and central Missouri. This activity looks to impact the KJLN and KSGF taf sites between 08Z-12Z and covered this with a tempo group. Short term models indicate this activity may diminish before it makes it as far south as KBBG. Flight conditions through 12Z will mainly be VFR, although lower MVFR conditions are likely in and near the storms. Otherwise, rather quiet weather is expected after the front pushes through with light northwest winds and VFR flight conditions. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Aug 12, 9:20 PM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 920 PM CDT Mon Aug 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 920 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Warm and humid conditions will persist tonight with heat index values in the 90s this evening falling back into the 80s overnight. A cold front will bring the chance for showers and thunderstorms tonight. There is a limited risk for a few strong to marginally severe storms with this frontal passage. Thunderstorm wind gusts up to 60 mph will be the primary risk with the strongest storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few thunderstorms could be ongoing early Tuesday morning. Heat index values of 95 to 105 degrees are likely over far south central Missouri on Tuesday before the front moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 12, 11:20 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
1120 PM CDT Mon Aug 12 2019
MOZ056-130500-
Morgan MO-
1120 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Otterville, or 11 miles east of Sedalia, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse... Florence...
LAT...LON 3868 9284 3860 9284 3848 9270 3849 9272
3858 9306 3869 9306
TIME...MOT...LOC 0420Z 291DEG 21KT 3873 9303
LindenbergSpecial weather statement, Aug 12, 11:54 PM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
1154 PM CDT Mon Aug 12 2019
KSZ073-097-MOZ066-130545-
Bourbon KS-Crawford KS-Vernon MO-
1154 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHEASTERN CRAWFORD
AND WESTERN VERNON COUNTIES UNTIL 1245 AM CDT...
At 1153 PM CDT, Doppler radar was tracking strong thunderstorms over
Bourbon County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms as they push east.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Arcadia... Uniontown...
Bronaugh... Fulton...
Redfield... Hepler...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Stotesbury...
Harding... Petersburg...
Porterville... Xenia...
This includes Interstate 49 between mile markers 96 and 106.
LAT...LON 3804 9507 3804 9461 3805 9461 3805 9430
3765 9442 3765 9461 3763 9462 3768 9509
TIME...MOT...LOC 0453Z 285DEG 54KT 3787 9499
LindenbergSpecial weather statement, Aug 12, 11:57 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1157 PM CDT Mon Aug 12 2019
MOZ056-130545-
Morgan MO-
1157 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithton, or 7 miles southeast of Sedalia, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
LAT...LON 3868 9293 3868 9284 3860 9284 3853 9275
3834 9285 3846 9307 3869 9306
TIME...MOT...LOC 0456Z 297DEG 19KT 3862 9315
LindenbergSpecial weather statement, Aug 13, 12:45 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Tue Aug 13 2019
MOZ055-056-130630-
Benton MO-Morgan MO-
1245 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND CENTRAL
MORGAN COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Versailles to near Lincoln.
Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Truman Lake... Versailles...
Warsaw... Lincoln...
Cole Camp... Stover...
Edmonson... Mora...
Florence... Crockerville...
Whitakerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 9284 3860 9284 3843 9263 3842 9263
3821 9337 3847 9348 3851 9333 3851 9330
3852 9329 3854 9323 3853 9307 3859 9306
3864 9288
TIME...MOT...LOC 0545Z 316DEG 18KT 3853 9285 3842 9340
SchaumannSpecial weather statement, Aug 13, 2:25 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
225 AM CDT Tue Aug 13 2019
MOZ069-081-130745-
Camden MO-Laclede MO-
225 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LACLEDE AND SOUTHERN
CAMDEN COUNTIES UNTIL 245 AM CDT...
At 225 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Macks Creek to 6 miles
northeast of Lebanon. Movement was east at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lebanon... Ha Ha Tonka State Park...
Richland... Stoutland...
Eldridge... Decaturville...
Sleeper... Montreal...
Wet Glaize...
This includes Interstate 44 between mile markers 132 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3796 9241 3771 9241 3770 9281 3779 9286
3789 9286 3800 9298
TIME...MOT...LOC 0725Z 263DEG 29KT 3797 9286 3772 9256
SchaumannSpecial weather statement, Aug 13, 2:42 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Springfield MO
242 AM CDT Tue Aug 13 2019
MOZ057-058-069>071-081-130830-
Maries MO-Camden MO-Phelps MO-Miller MO-Laclede MO-Pulaski MO-
242 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARIES...SOUTHEASTERN
MILLER...NORTHERN LACLEDE...PULASKI...PHELPS AND SOUTHERN CAMDEN
COUNTIES UNTIL 330 AM CDT...
At 242 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Rolla to 8 miles southwest of
Richland. Movement was east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rolla... Northern Fort Leonard Wood...
Lebanon... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Lake of The Ozarks...
Waynesville... St. Robert...
St. James... Camdenton...
Richland... Dixon...
Crocker... Iberia...
Doolittle... Newburg...
Linn Creek... Stoutland...
Brumley... Sleeper...
This includes Interstate 44 between mile markers 129 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 9199 3767 9264 3805 9296 3818 9192
3817 9164 3815 9164 3815 9153 3791 9152
TIME...MOT...LOC 0742Z 266DEG 34KT 3806 9180 3780 9253
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:20 PM CDT | Special Weather Statement | SGF | Morgan | 40 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 13, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Aug 13, 12:45 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 45 min |
| Aug 13, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair | 26 min |
| Aug 13, 1:21 AM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 54 min |
| Aug 13, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 55 min |
| Aug 13, 2:25 AM CDT | Special Weather Statement | SGF | Camden | 20 min |
| Aug 13, 2:42 AM CDT | Special Weather Statement | SGF | Camden, Maries, Phelps, Pulaski | 48 min |
| Aug 13, 3:00 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Aug 13, 3:18 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 42 min |
| Aug 13, 8:34 AM CDT | River Flood Warning | SGF | Vernon | 28 hr |
| Aug 13, 4:27 PM CDT | River Flood Warning | SGF | Vernon | 60 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.